MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MINIMAX CEMENTLESS ANATOMICAL STEM RIGHT SIZE 2; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA MINIMAX CEMENTLESS ANATOMICAL STEM RIGHT SIZE 2; CEMENTLESS HIP STEM
Catalog Number 01.13.102R
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 07/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 04 july 2019: lot 169043: (b)(4) items manufactured and released on 09-may-2017.Expiration date: 2022-04-27.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Clinical evaluation performed by medical affairs manager: partial hip revision surgery (stem, head and liner) performed 7 months after cementless total hip arthroplasty in a (b)(6) year old woman.According to the report, the reason for revision is leg length difference due to severe scoliosis that cannot be confirmed on the basis of the partial x-ray image provided.Explant pictures show the presence of bone on the stem surface suggesting good osseointegration and fixation of the stem.On the basis of information available, there is no reason to suspect that this event is due to a faulty device.Preliminary investigation performed by r&d project manager: preliminary visual investigation shows stem covered in bio fluids and massive bone stock adhesion on the lateral side.Additional implants involved, batch review performed on 04 july 2019.Ball heads: mectacer 01.29.206 biolox delta ceramic ball head 12/14 ø 32 size l +4 (k112115) lot.183349.Lot 183349: (b)(4) items manufactured and released on 18-sep-2018.Expiration date: 2023-09-04.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Liner: mectacer 01.29.409 ceramic liner ø 32 / d lot.165467 (device not distributed in the usa).Lot 165467: (b)(4) items manufactured and released on 06-dec-2016.Expiration date: 2021-11-22.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.
 
Event or Problem Description
On (b)(4) 2019 we were alerted of a revision performed on (b)(6) 2019.Revision surgery has been performed 6 months after primary due to leg length discrepancy, 15 mm (apparently due to severe scoliosis of the spine).Through a posterior approach the surgeon removed the stem, liner and head.He replaced these explanted items with an mpact hooded liner and a competitor revision stem and head.

Brand Name
MINIMAX CEMENTLESS ANATOMICAL STEM RIGHT SIZE 2
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8789471
Report Number3005180920-2019-00613
Device Sequence Number13911386
Product Code LZO
UDI-Device Identifier07630030803185
UDI-Public07630030803185
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K170845
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/27/2022
Device Catalogue Number01.13.102R
Device Lot Number169043
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2019
Initial Report FDA Received Date07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient Weight70